MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER
Model Number IPN919609
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reported event: the needle broke; it occurred in a manner that allowed for retrieval of both parts of the epidural needle.
 
Additional Manufacturer Narrative
Qn#(b)(4).The device investigation is pending and a follow-up report will be issued after the investigation is completed.Teleflex will continue to monitor and trend related events.
 
Additional Manufacturer Narrative
Qn (b)(4).The customer reported the epidural needle broke during use.The customer returned one epidural needle.The needle was returned with the cannula in two pieces.The returned sample was visually examined with and without magnification.Visual examination revealed the needle's cannula is bent near the hub connection.The separated cannula piece is also bent.Both cannula pieces appear to be bent at the point of separation.The needle bevel appears typical as not damage was observed.No other defects or anomalies were observed.The customer also provided a photo that appears to show an epidural needle broken into two pieces.A device history record review was performed on the epidural needle with no relevant findings.The reported complaint of the epidural needle breaking during use was confirmed based on the sample received.The needle's cannula was returned in two pieces.Visual examination revealed both cannula pieces were bent.Also, both cannula pieces appear to be bent at the point of separation.However, the needle bevel appears typical as no damage was observed.A device history record review was performed on the epidural needle with no relevant findings.It is unknown how the needle was handled prior to and during use.The investigation found no evidence to suggest a manufacturing related cause.Therefore, the potential cause of this complaint could not be determined.No further action is required at this time.
 
Event or Problem Description

Brand Name
ARROW EPIDURAL CATHETERIZATION KIT
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
312 commerce place
asheboro NC 27203
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9194332672
MDR Report Key16233724
Report Number1036844-2023-00006
Device Sequence Number15166561
Product Code BSO
UDI-Device Identifier10801902189117
UDI-Public10801902189117
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberIPN919609
Device Catalogue NumberAK-05502
Device Lot Number37F22B0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer02/10/2023
Initial Report FDA Received Date01/24/2023
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexFemale